Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 20, 2002, 7:25 PM CDT for Wayne County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2002, 7:25 PM CDT (00:25 UTC)
- Expired
- Apr 20, 2002, 7:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 141 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 210025 SVRPAH MOC223-210045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 725 PM CDT SAT APR 20 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAYNE COUNTY IN MISSOURI * UNTIL 745 PM CDT. * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL WAYNE COUNTY...MOVING EAST AT 45 MPH. HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE. IF YOU ARE IN THE PATH OF THE STORM...MOVE INTO A STURDY BUILDING...GO TO THE LOWEST FLOOR...AND STAY AWAY FROM WINDOWS. DAMAGING WIND IN EXCESS OF 60 MPH IS LIKELY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. LAT...LON 3727 9044 3709 9044 3710 9024 3727 9023
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:20 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 20, 1:20 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1320 PM CDT SAT APR 20 2002 MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE WITH CONVECTION THROUGH SUNDAY EVENING. EARLY MORNING SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA HAVE LONG SINCE DISSIPATED...BUT FRESH CONVECTION IS BEGINNING TO DEVELOP OVER SOUTHEAST MISSOURI AT THIS TIME. LOTS OF MOISTURE...LITTLE IN THE WAY OF A CAP AND HIGH WET BULB ZERO LEVELS SHOULD LIMIT ANY CONVECTIVE THREAT TO LOCALLY HEAVY RAINFALL THIS AFTERNOON. WITH THE FRONT EXTENDING ACROSS THE NORTH HALF OF THE FORECAST AREA...INSTABILITY WILL BE CONFINED TO SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THIS ACTIVITY SHOULD BE DIURNALLY DRIVEN AND THEREFORE SHOULD DISSIPATE WITH SUNSET THIS EVENING. THE FRONT IS EXPECTED TO LINGER ACROSS THE AREA THIS EVENING...AND THEN LIFT BACK NORTH AS A WARM FRONT OVERNIGHT. ALONG AND NORTH OF THE WARM FRONT...GOOD ISENTROPIC LIFT WILL AID IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS...WHILE SOUTHERN AREAS WILL SEE LESSER CHANCES. EXPECT CATEGORICAL POPS TONIGHT IN THE NORTH WITH LIKELY OR CHANCE POPS SOUTH. THE AVN LOOKS TO BE TOO FAR SOUTH WITH ITS QPF BULLS-EYE OVERNIGHT...WITH THE MESOETA LOOKING MORE REALISTIC. MAY SEE LINGERING PRECIPITATION OVER THE NORTHERN AREAS EARLY ON SUNDAY...THEN LOOK FOR A PARTIAL CLEARING TREND FROM SOUTHWEST TO NORTHEAST THROUGH THE DAY...AS THE AREA FINDS ITSELF IN THE WARM SECTOR. THE AVN AND MESOETA EACH AGREE ON LIFTING THE WARM FRONT NORTH OF THE FORECAST AREA AND RIDING THE SURFACE LOW EASTWARD ALONG IT LATE SUNDAY AFTERNOON AND INTO THE EVENING. WILL GO WITH GUSTY SOUTHWEST WINDS AND HIGHS WELL ABOVE GUIDANCE TOMORROW...AS THE MESOETA INDICATES A SOUTHWESTERLY LOW LEVEL JET APPROACHING 50 KTS DURING THE AFTERNOON...AND PLENTY OF SUNSHINE. THE COLD FRONT IS EXPECTED TO MOVE EASTWARD...SPLITTING THE AREA BY 00Z. THE MESOETA INDICATES 700MB TEMPERATURES AROUND 8C...WHICH IS A DECENT CAP FOR THIS TIME OF THE YEAR. MAY SEE THE CONVECTION WAIT AWHILE TO INITIATE MOST LIKELY ACROSS SOUTHWEST INDIANA AND WESTERN KENTUCKY AROUND 00Z. GIVEN STRONG WIND FIELDS AND IMPRESSIVE INSTABILITY...A VOLATILE EVENING IS LIKELY IN STORE FOR EASTERN ZONES...WITH THE ENTIRE ARSENAL OF SEVERE WEATHER POSSIBLE. IT LOOKS LIKE GOOD COOL...DRY ADVECTION WILL TAKE OVER BEHIND THE FRONT...GIVING THE AREA A BREAK FROM THE SUMMER-LIKE CONDITIONS OF THE LAST WEEK OR TWO. THE EXTENDED FORECAST WILL NOT CHANGE MUCH EXCEPT MAYBE A FEW TEMPERATURE TWEAKS. THE PRECIPITATION EVENT STILL LOOKS REASONABLE FOR WEDNESDAY...WITH DRY WEATHER FOR THE REMAINDER OF THE EXTENDED FORECAST. MAY HAVE TO WATCH FOR POSSIBLE PRECIPITATION NEXT WEEKEND...BUT WILL LEAVE SATURDAY DRY FOR NOW. GUIDANCE NUMBERS SEEMED A BIT COOL FOR SUNDAY AND TOO WARM FOR SUNDAY NIGHT AND MONDAY. GENERALLY FOLLOWED MESOETA SURFACE TEMPERATURE FORECASTS FOR THESE PERIODS. OTHERWISE GUIDANCE WAS FOLLOWED CLOSELY. .PAH...NONE. DRS
In the hours before
Local storm report, Apr 20, 4:50 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
450 PM CDT SAT APR 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM CHARLESTON MO WIND DAMAGE
04/20/02 MISSISSIPPI NUMEROUS TREES DOWN.
REPORTED BY MISSOURI
STATE POLICE.
0419 PM CHARLESTON MO 1.00 INCH HAIL
04/20/02 MISSISSIPPI REPORTED BY MISSISSIPPI
COUNTY SHERIFFS OFFICE
0426 PM 3SE CHARLESTON MO TORNADO
04/20/02 MISSISSIPPI A MOBILE HOME WAS
DESTROYED AND TREES AND
POWERLINES WERE KNOCKED
DOWN ON COUNTY RD 322
BETWEEN WYATT AND
CHARLESTON. REPORT FROM
SHERIFFS OFFICE.Local storm report, Apr 20, 5:23 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT SAT APR 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM BARDWELL KY 0.75 INCH HAIL
04/20/02 CARLISLE REPORTED BY CARLISLE
COUNTY DES
0500 PM BERKLEY KY WIND DAMAGE
04/20/02 CARLISLE TREE BLOWN ONTO VEHICLE.
OCCUPANTS TRAPPED.
INJURIES UNKNOWN.
REPORTED BY CARLISLE
COUNTY DES.Local storm report, Apr 20, 5:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT SAT APR 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM MILBURN KY WIND DAMAGE
04/20/02 CARLISLE NUMEROUS TREES AND POWER
LINES DOWN. REPORT FROM
CARLISLE COUNTY DES.Local storm report, Apr 20, 6:33 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT SAT APR 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM 2W DUNMOR KY 1.00 INCH HAIL
04/20/02 MUHLENBERG REPORTED BY TRAINED
SPOTTER NEAR LAKE
MALONE.Local storm report, Apr 20, 6:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT SAT APR 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 2W DUNMOR KY 60 MPH WIND GUST
04/20/02 MUHLENBERG ESTIMATED BY TRAINED
SPOTTER NEAR LAKE MALONE.
TREES WERE BENT OVER TO
THE GROUND.
0635 PM 2W DUNMOR KY 1.50 INCH HAIL
04/20/02 MUHLENBERG REPORTED BY TRAINED
SPOTTER NEAR LAKE
MALONE.Local storm report, Apr 20, 6:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT SAT APR 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM GREENVILLE KY WIND DAMAGE
04/20/02 MUHLENBERG NUMEROUS TREES AND
POWERLINES DOWN.
REPORTED BY MUHLENBERG
COUNTY DES.
0620 PM GREENVILLE KY FLOODING
04/20/02 MUHLENBERG STREET FLOODING REPORTED
BY MUHLENBERG COUNTY
DES.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.